Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 69, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Nov 5, 2009, 5:17 AM EST for Sumter County, Florida. It took effect at Nov 5, 2009, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2009, 5:17 AM EST (10:17 UTC)
- In effect from
- Nov 5, 2009, 1:00 PM EST
- Expired
- Nov 5, 2009, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 051017 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 517 AM EST THU NOV 5 2009 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR LEVY... CITRUS...SUMTER...HERNANDO AND PASCO COUNTIES FOR RELATIVE HUMIDITIES BELOW 35 PERCENT AND 15 MPH WINDS... .DRY AIR WILL MOVE INTO THE REGION TONIGHT AND THURSDAY AS NORTHEASTERLY WINDS BECOME MORE NORTHERLY. FLZ039-042-043-048-049-051830- /O.UPG.KTBW.FW.A.0050.091105T1800Z-091105T2300Z/ /O.NEW.KTBW.FW.W.0069.091105T1800Z-091105T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO- 517 AM EST THU NOV 5 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE TAMPA BAY AREA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES MAY DROP TO BETWEEN 30 AND 35 PERCENT FOR AROUND 4 HOURS THURSDAY AFTERNOON. WINDS ARE FORECAST TO BE AROUND 15 MPH AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 5, 2:54 AM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Nov 5, 2:54 AM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
254 AM EST THU NOV 5 2009
.SHORT TERM (TODAY THROUGH SATURDAY)...
HIGH PRESSURE CURRENTLY MOVING EAST OUT OF THE NEW ENGLAND STATES
WHILE AN UPPER TROUGH DIGS DOWN ALONG THE EAST COAST. HIGH
PRESSURE OVER THE GREAT PLAINS HEADS EAST TODAY AND...ALONG WITH A
DEVELOPING LOW PRESSURE IN THE WESTERN GULF...CREATES A TIGHT
PRESSURE GRADIENT OVER CENTRAL FLORIDA AND THE EASTERN GULF. A
STRONG PUSH OF DRY AIR ON THE EASTERN SIDE OF THE UPPER RIDGE WILL
TRANSLATE INTO NO CHANCE OF RAIN IN THE FORECAST TODAY THROUGH
THE END OF THE WORK WEEK...SO WINDS WILL BE THE BIG STORY IN THE
SHORT TERM. THE COOLER AIR DOESNT REALLY ARRIVE UNTIL LATER
TODAY...SO EXPECT TEMPERATURES TO STILL MAKE IT UP INTO THE UPPER
70S TO LOWER 80S EVEN WITH SOME MID AND HIGH CLOUD COVER OVER THE
AREA ASSOCIATED WITH AN UPPER TROUGH IN THE WEST CENTRAL GULF.
COOL TEMPERATURES EXPECTED TONIGHT WITH MOSTLY CLEAR SKIES
ALTHOUGH WINDS WILL REMAIN CLOSE TO 10KTS...SO NOT THE MOST IDEAL
RADIATIONAL COOLING CONDITIONS. MID 40S EXPECTED OVER THE NATURE
COAST AND MID TO UPPER 50S EXPECTED ELSEWHERE.
THE SURFACE HIGH MOVES INTO THE MID ATLANTIC REGION FRIDAY INTO
SATURDAY AND THE MID/UPPER RIDGE SHIFTS OVER THE WESTERN TO
CENTRAL GULF. THIS KEEPS DRY AIR FIRMLY IN PLACE OVER THE ENTIRE
GULF REGION...WITH TEMPS RUNNING AROUND TO A DEGREE OR TWO BELOW
NORMAL.
.LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...
BROAD MID LEVEL RIDGING WILL REMAIN STRETCHED ACROSS MUCH OF THE
SE INCLUDING THE N CARIBBEAN AND GOMEX. THE MID LEVEL RIDGE WILL
PERSIST THROUGH MUCH OF THE LONG TERM BEFORE A SHORT WAVE HELPS
GUIDE IDA OR ITS REMNANTS TOWARDS THE NE. MUCH UNCERTAINTY
REMAINS IN THE FORECAST DUE TO THE EVOLUTION OF AND PATH OF IDA
(IF IT SURVIVES THE MOUNTAINOUS TERRAIN OF NICARAGUA AND
HONDURAS). LATEST GFS RUN IS RATHER AGGRESSIVE WITH THIS SYSTEM
BRINGING IT IN THE THE EASTERN GULF ON TUESDAY. ECMWF IS LESS
AGGRESSIVE KEEPING IT DISORGANIZED IN THE CARIBBEAN BEFORE ITS
MOISTURE IS LIFTED TOWARDS THE PENINSULA AT THE TAIL-END OF THE
PERIOD. TRENDED FORECAST TOWARDS THE ECMWF THIS MORNING THINKING
THIS LESS AGGRESSIVE APPROACH SHOULD PLAY OUT. THEREFORE...POPS
WILL REMAIN LOW AND ONLY ADDED A SLIGHT CHANCE OF STORMS FOR TUES
AND WED MORNING. TEMPS THROUGH THE PERIOD WILL REMAIN NEAR NORMAL
TO JUST A DEGREE OR TWO ABOVE NORMAL.
&&
.AVIATION...
HIGH PRESSURE IN PLACE WILL ALLOW VFR CONDITIONS THROUGH TODAY.
WINDS WILL REMAIN FROM THE NE AND INCREASE TO AROUND 10KT IN THE
LATE AFTERNOON.
&&
.MARINE...
SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED LATER TODAY WITH
WINDS INCREASING TO AROUND 20KTS OVER THE OFFSHORE WATERS. WINDS
REMAIN STRONG AS THE HIGH TO THE NORTH MOVES TOWARDS THE EAST
COAST AND THE LOW OVER THE WESTERN GULF CONTINUES TO DEEPEN (BUT
REMAINS NEARLY STATIONARY THROUGH SATURDAY). WINDS BECOME EASTERLY
FRIDAY INTO SATURDAY AS THE HIGH MOVES INTO THE MID ATLANTIC
REGION...THEN SLIPS OFF THE EAST COAST LATE IN THE WEEKEND. FROM
SUNDAY ONWARD...THE FORECAST IS A LITTLE UNCERTAIN. TROPICAL STORM
IDA (OR ITS REMNANTS) IS FORECAST TO MOVE INTO THE SOUTHERN GULF
EARLY NEXT WEEK (LATE MONDAY INTO TUESDAY)...AND ITS
TRACK/INTENSITY VARIES WIDELY BETWEEN MODELS. FOR NOW...HAVE KEPT
WINDS EASTERLY AND LEFT THEM AROUND 20KTS THROUGH MONDAY...THEN
GRADUALLY TAPER SPEEDS OFF ON TUESDAY. THIS FAVORS THE ECMWF
SOLUTION WHICH TAKES THE REMNANTS OF IDA UP INTO THE CENTRAL GULF
BY MID WEEK.
&&
.FIRE WEATHER...
MUCH DRIER AIR PUSHES INTO THE REGION TODAY (DEW POINTS IN THE 40S
OVER THE NATURE COAST) AND TEMPERATURES WILL STILL MANAGE TO GET
INTO THE UPPER 70S TO LOWER 80S THIS AFTERNOON. THIS WILL ALLOW
RELATIVE HUMIDITIES TO GET INTO THE LOWER TO MID 30S FROM PASCO
COUNTY NORTHWARD. WHILE DURATIONS ARE MARGINAL (ONLY
2-4HRS)...WINDS WILL ALSO BE GUSTY (SUSTAINED SPEEDS OF 10-12KTS
AND GUSTS TO AROUND 18-20KTS) AND THEREFORE HAVE GONE AHEAD AND
UPGRADED FIRE WEATHER WATCH TO A RED FLAG WARNING THIS AFTERNOON.
SLIGHTLY COOLER TEMPERATURES TOMORROW TRANSLATE INTO A SMALLER
REGION OF MARGINAL RHS...BUT WINDS WILL STILL BE IN THE 10-12KT
RANGE SO A FIRE WEATHER WATCH MAY BE NEEDED FOR OUR EXTREME
NORTHERN COUNTIES TOMORROW AS WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 81 60 80 59 / 5 0 0 5
FMY 85 59 84 60 / 10 0 0 5
GIF 81 56 81 57 / 5 0 0 5
SRQ 82 60 82 59 / 5 0 0 5
BKV 81 50 78 52 / 0 0 0 5
SPG 80 66 79 65 / 5 0 0 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS
EVENING FOR CITRUS-HERNANDO-LEVY-PASCO-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...23/MCNATT
LONG TERM/AVIATION...20/BARRONHazardous weather outlook, Nov 5, 4:40 AM EST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 440 AM EST THU NOV 5 2009 FLZ050>052-055>057-060>062-065-061000- PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA- DE SOTO-CHARLOTTE-LEE- 440 AM EST THU NOV 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLZ039-042-043-048-049-061000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO- 440 AM EST THU NOV 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITIES WILL FALL TO AROUND 3O TO 35 PERCENT THIS AFTERNOON AND THESE DRY CONDITIONS...ALONG WITH WINDS AROUND 10 TO 15 MPH WITH HIGHER GUSTS...WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCNATT
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 4:24 PM EST | Small Craft Advisory | TBW | 7 days |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.